Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 47, NWS Albuquerque, NM

May 8, 20228 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at May 8, 2022, 8:42 PM MDT for 8 counties in New Mexico. It took effect at May 9, 2022, 8:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 8, 2022, 8:42 PM MDT (02:42 UTC)
In effect from
May 9, 2022, 8:00 AM MDT
Expired
May 9, 2022, 8:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Chaves County, NM, Guadalupe County, NM, Lincoln County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM

The radar

The Albuquerque radar (KABX), 134 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4671 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS75 KABQ 090242
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
842 PM MDT Sun May 8 2022

NMZ231-232-234-091100-
/O.EXP.KABQ.WI.Y.0046.000000T0000Z-220509T0300Z/
/O.CON.KABQ.HW.W.0019.220509T1500Z-220510T0200Z/
Harding County-Eastern San Miguel County-Quay County-
842 PM MDT Sun May 8 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT 
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Quay County, Eastern San Miguel County and Harding County.

* WHEN...From 9 AM to 8 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways. Areas of blowing dust may reduce visibility to less than 
  3 miles at times.

* ADDITIONAL DETAILS...Areas of blowing dust will be common with 
  reduced visibility down to 2 to 5 miles in some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ222-225-230-233-239-240-091100-
/O.EXP.KABQ.WI.Y.0046.000000T0000Z-220509T0300Z/
/O.NEW.KABQ.WI.Y.0047.220509T1400Z-220510T0200Z/
Estancia Valley-Upper Tularosa Valley-Union County-Guadalupe
County-Eastern Lincoln County-Southwest Chaves County-
842 PM MDT Sun May 8 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MDT MONDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Lincoln County, Estancia Valley, Upper Tularosa 
  Valley, Guadalupe County, Union County and Southwest Chaves County.

* WHEN...From 8 AM to 8 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways. Areas of blowing dust may reduce visibility to less than 
  3 miles at times.

* ADDITIONAL DETAILS...Areas of blowing dust will be common with 
  reduced visibility down to 2 to 5 miles in some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ201-203-204-207-209-217>220-241-090345-
/O.EXP.KABQ.WI.Y.0046.000000T0000Z-220509T0300Z/
Northwest Plateau-Far Northwest Highlands-Northwest Highlands-
West Central Highlands-San Francisco River Valley-Espanola Valley-
Santa Fe Metro Area-Middle Rio Grande Valley including the
Albuquerque Metro Area-Lower Rio Grande Valley-San Agustin Plains
and Adjacent Lowlands-
842 PM MDT Sun May 8 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Windy conditions will persist overnight, but will be below advisory 
threshold.

$$

NMZ202-205-206-208-210>216-221-223-224-226>229-091100-
/O.CON.KABQ.HW.W.0018.000000T0000Z-220510T0200Z/
Chuska Mountains-West Central Plateau-West Central Mountains-
Southwest Mountains-Tusas Mountains Including Chama-Jemez
Mountains-Glorieta Mesa Including Glorieta Pass-Northern Sangre
de Cristo Mountains-Southern Sangre de Cristo Mountains-East
Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Sandia
and Manzano Mountains including Edgewood-Central Highlands-South
Central Highlands-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-
842 PM MDT Sun May 8 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT MONDAY...

* WHAT...Southwest to west winds 30 to 40 mph with gusts up to 60 
  mph expected. Localized higher gusts up to 75 mph will be possible 
  tonight over and just east of the Sangre de Cristo mountains.

* WHERE...Portions of central, north central, northeast, northwest, 
  and west central New Mexico.

* WHEN...Until 8 PM MDT Monday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles. Areas of blowing dust across the lower 
  elevations may reduce visibility to less than 3 miles at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

11
3 follow-up statements
287 
WWUS75 KABQ 090817
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
217 AM MDT Mon May 9 2022

NMZ231-232-234-091815-
/O.EXT.KABQ.HW.W.0019.220509T1400Z-220510T0200Z/
Harding County-Eastern San Miguel County-Quay County-
217 AM MDT Mon May 9 2022

...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM 
MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Quay County, Eastern San Miguel County and Harding County.

* WHEN...From 8 AM this morning to 8 PM MDT this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will be possible with 
  reduced visibility down to 2 to 5 miles in some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ202-205-206-208-210>216-221-223-224-226>229-091815-
/O.CON.KABQ.HW.W.0018.000000T0000Z-220510T0200Z/
Chuska Mountains-West Central Plateau-West Central Mountains-
Southwest Mountains-Tusas Mountains Including Chama-Jemez
Mountains-Glorieta Mesa Including Glorieta Pass-Northern Sangre
de Cristo Mountains-Southern Sangre de Cristo Mountains-East
Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Sandia
and Manzano Mountains including Edgewood-Central Highlands-South
Central Highlands-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-
217 AM MDT Mon May 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest to west winds 30 to 40 mph with gusts up to 60 
  mph expected. Localized higher gusts up to 75 mph will be possible 
  this morning over and just east of the Sangre de Cristo mountains.

* WHERE...Portions of central, north central, northeast, northwest, 
  and west central New Mexico.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust across the lower 
  elevations may reduce visibility to less than 3 miles at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ222-225-230-233-239-240-091815-
/O.CON.KABQ.WI.Y.0047.220509T1400Z-220510T0200Z/
Estancia Valley-Upper Tularosa Valley-Union County-Guadalupe
County-Eastern Lincoln County-Southwest Chaves County-
217 AM MDT Mon May 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM 
MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Lincoln County, Estancia Valley, Upper Tularosa 
  Valley, Guadalupe County, Union County and Southwest Chaves County.

* WHEN...From 8 AM this morning to 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Areas of blowing dust will be common with 
  reduced visibility down to 2 to 5 miles in some locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

34
174 
WWUS75 KABQ 091752
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1152 AM MDT Mon May 9 2022

NMZ202-205-206-208-210>216-221-223-224-226>229-100200-
/O.CON.KABQ.HW.W.0018.000000T0000Z-220510T0200Z/
Chuska Mountains-West Central Plateau-West Central Mountains-
Southwest Mountains-Tusas Mountains Including Chama-Jemez
Mountains-Glorieta Mesa Including Glorieta Pass-Northern Sangre
de Cristo Mountains-Southern Sangre de Cristo Mountains-East
Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Sandia
and Manzano Mountains including Edgewood-Central Highlands-South
Central Highlands-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-
1152 AM MDT Mon May 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 40 mph with occasional gusts of 50 to 
  60 mph.

* WHERE...Portions of central, north central, northeast, northwest, 
  and west central New Mexico.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ231-232-234-100200-
/O.CON.KABQ.HW.W.0019.000000T0000Z-220510T0200Z/
Harding County-Eastern San Miguel County-Quay County-
1152 AM MDT Mon May 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...Quay County, Eastern San Miguel County and Harding County.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility 
  this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ222-225-230-233-239-240-100200-
/O.CON.KABQ.WI.Y.0047.000000T0000Z-220510T0200Z/
Estancia Valley-Upper Tularosa Valley-Union County-Guadalupe
County-Eastern Lincoln County-Southwest Chaves County-
1152 AM MDT Mon May 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Lincoln County, Estancia Valley, Upper Tularosa 
  Valley, Guadalupe County, Union County and Southwest Chaves County.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Shoemake
377 
WWUS75 KABQ 100141
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
741 PM MDT Mon May 9 2022

NMZ202-205-206-208-210>216-221-223-224-226>229-100245-
/O.EXP.KABQ.HW.W.0018.000000T0000Z-220510T0200Z/
Chuska Mountains-West Central Plateau-West Central Mountains-
Southwest Mountains-Tusas Mountains Including Chama-Jemez
Mountains-Glorieta Mesa Including Glorieta Pass-Northern Sangre
de Cristo Mountains-Southern Sangre de Cristo Mountains-East
Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Sandia
and Manzano Mountains including Edgewood-Central Highlands-South
Central Highlands-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-
741 PM MDT Mon May 9 2022

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Although a few gusts may persist, winds will continue to decrease 
through the evening, therefore the High Wind Warning will be allowed 
to expire.

$$

NMZ231-232-234-100245-
/O.EXP.KABQ.HW.W.0019.000000T0000Z-220510T0200Z/
Harding County-Eastern San Miguel County-Quay County-
741 PM MDT Mon May 9 2022

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Although a few gusts may persist, winds will continue to decrease 
through the evening, therefore the High Wind Warning will be allowed 
to expire.

$$

NMZ222-225-230-233-239-240-100245-
/O.EXP.KABQ.WI.Y.0047.000000T0000Z-220510T0200Z/
Estancia Valley-Upper Tularosa Valley-Union County-Guadalupe
County-Eastern Lincoln County-Southwest Chaves County-
741 PM MDT Mon May 9 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 8, 5:32 PM MDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 8, 5:32 PM MDT, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
532 PM MDT Sun May 8 2022

.AVIATION...
00Z TAF CYCLE
Areas of blowing dust across northwest NM are limiting vsbys between
KGUP and KFMN, but VFR conditions prevail at those terminals and are
forecast to persist. Smoke from area wildfires may limit vsbys for a
short time at KLVS overnight as winds turn more westerly and increase
with mountain wave activity. Strong winds are forecast at KLVS
through the TAF period, but the strongest winds are likely during the
early morning hours of Monday. Elsewhere, VFR conditions prevail and
are forecast to persist with strong west-southwest flow. The Airport
Weather Warning for gusts to between 35-40kts at KABQ will expire at
02Z and another warning may be required Monday afternoon.

11

&&

.PREV DISCUSSION...259 PM MDT Sun May 8 2022...
.SYNOPSIS...
A dangerous and potentially historic fire weather pattern continues
through Monday as persistent strong winds and a very dry air mass
stay in place. While still breezy to windy, winds will be relatively
lighter on Tuesday, keeping critical fire weather conditions
continuing across at least the east. Winds ramp back up Wednesday and
Thursday, leading to additional days of widespread critical fire
weather conditions. Unfortunately, dry conditions will persist for
most, but a few lucky locations across the eastern plains may see a
thunderstorm Tuesday and Wedesday afternoons.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...
Multiple perturbations aloft are following a cyclonic trajectory
from the coast of the Pacific Northwest states and into the Canadian
Rockies. An upstream low will become the dominant perturbation that
will drop toward northern CA into late Monday, keeping a broader
longwave trough over the western ConUS with stiff southwesterlies
aloft buffeting NM. A few high terrain areas have already met high
wind criteria, and more should follow through the late afternoon
along with an increase in blowing dust. A prominent dust plume is
already evident on RGB satellite imagery over San Juan county where
a Dust Storm Warning has been issued, and subsequent statements will
likely follow. The most difficult forecast challenge for tonight
will be pinpointing what areas (and it won’t be all that many) will
undergo boundary layer decoupling with lighter overnight winds.
Forecast models continue to indicate a rapid surge upward in the 700
to 600 mb winds tonight with sharp mountain wave activity depicted,
especially to the lee of the Sangre de Cristos. Lower elevation and
sheltered areas would be the most likely candidates to undergo
boundary layer decoupling tonight, but many mid slope to high ridge
locations should remain intermittently gusty through Monday morning.
Keeping the boundary layer so well-mixed will wreak havoc on minimum
temperatures with very mild overnight readings expected once again
(Angel Fire only registered a low of 51 degrees this morning).

The mid level flow will relax some into the daytime Monday, but high
speeds are being advertised to overtake the lower elevation
northeastern plains through mid day (possibly when mountain wave
will crash as diurnal heating ramps up). The lee-side surface low
will redevelop farther south by Monday afternoon with minimum
pressure not bottoming out quite as low as today. Still, a 10 mb
surface gradient should set up from the southwest to the northeast
corner of the state by Monday afternoon, keeping widespread windy
conditions going. The High Wind Warning was extended through Monday,
and portions of the northeastern plains were added as well. Once
today’s crop of wind advisories expire, we can begin to make
decisions on subsequent lower elevation advisories for Monday. High
temperatures on Monday will run a bit cooler as pressure heights
lower more in response to the low digging toward the northern CA
coast.

52

LONG TERM...(TUESDAY THROUGH SUNDAY)...
Southwest flow persists across the area on Tuesday as the next H5 low
begins to track southward through CA. This low will be slow to dig
southward, still over northern CA by late Tuesday evening. This keeps
the jet rounding the base of this low to be oriented SW-NE through
SoCal, NV, and through the northern Rockies. The good news is that
this gives NM a relative break in the strongest winds with 700mb
winds not as strong as the previous day along with a ~998mb lee-side
surface low that's not as deep either. It's all relative though
because 700mb winds of 25-35 knots will still mix down to the
surface, leading to widespread breezy to windy conditions. But it may
still offer a day without any wind highlights.

With relatively relaxing southwest winds, southeasterly return flow
across the east begins to allow for some low-level moisture to seep
into the area. As this dryline sharpens, this may allow for the
development of afternoon and evening thunderstorms near the NM/TX
border, particularly across Curry & Roosevelt counties. It's in this
area as well that will be favored for a brief strong to severe
thunderstorm with increasing instability and shear. Return flow will
continue to seep westward Tuesday night, allowing for improving
overnight humidities. But this moisture probably won't make it much
farther west than Santa Rosa.

By Wednesday, the aforementioned H5 low continues its track southward
into SoCal, steering its jet over NM in the process. This leads to
increasing flow aloft that pushes whatever moisture managed to get
west back towards the east. Some of this moisture may manage to hang
on long enough to allow for more isolated thunderstorms across the
plains Wednesday afternoon. Otherwise, 700mb winds ramp back up to
near 35-45 knots while the lee-side surface low deepens again to
~993mb. Thus, winds will be stronger compared to Tuesday. If Tuesday
manages to escape with no wind highlights, they may be needed again
by Wednesday. That low finally lifts northeastward through the
central Rockies on Thursday, keeping strong winds aloft as the jet
follows it. This will keep one more day of widespread windy
conditions in the forecast, especially in the northeast where 700mb
winds peak to 50 knots.

Weaker winds finally arrive on Friday as the storm system makes it
exit. A weak ridging pattern next weekend may help the lighter winds
stick around for a couple days.

15

&&

.FIRE WEATHER...
...DANGEROUS AND HISTORIC CRITICAL TO EXTREME FIRE WEATHER
CONTINUING...

Stronger winds have developed across all of northern and central NM
today. As expected, gusts initially hit the higher terrain areas
hardest and first this morning with more gusts of 50 to 60 mph now
becoming commonplace this afternoon. While  temperatures are running
slightly cooler than yesterday, a prolific mid level dry slot has
worked into NM from the southwest with very dry air mixing down to
the surface with exceptionally low humidity. The wind forecast for
tonight will be tricky for some lower elevation and sheltered areas
where speeds may decrease, allowing critical conditions to
temporarily abate, however most mid slope to ridge tops and peaks
will be buffeted by strong to severe winds overnight, keeping Red
Flag conditions going all night.

The winds aloft will undergo a slight reduction in speed during the
daytime Monday, but deep mixing and widespread windy to very windy
southwesterly winds will continue. Temperatures may undergo a few
more degrees of cooling into Monday, but humidity trends will not
differ substantially from today with poor overnight and early
morning recoveries along with plummeting afternoon values. The
intensity of the dry slot aloft is not modeled to be as severe on
Monday, but high Haines indices of 5 to 6 will still plague most of
northern and central NM.

As the upper low very slowly moves down the northern CA coast on
Tuesday, winds over NM will back in direction slightly with a slight
lowering in speed. Still, windy and gusty conditions are expected
with many eastern zones reaching gusts of 35 to 40 mph where another
Fire Weather Watch has been issued. The upper low will sluggishly
make its way over the southern tip of Nevada on Wednesday before
ejecting toward the northern Great Plains by late Thursday. This
will cause wind speeds to increase again into Wednesday and Thursday
with directions shifting more westerly with the arrival of a Pacific
front on Thursday. Unfortunately, no moisture will accompany the
front and humidity will not benefit from any boosts, so additional
critical conditions should span much of the area both Wednesday and
Thursday.

52

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM MDT this evening for the following
zones... NMZ101-102-104>106-108-109.

Red Flag Warning from 9 AM to 9 PM MDT Monday for the following
zones... NMZ101-102-104>106-108-109.

Wind Advisory until 9 PM MDT this evening for the following zones...
 NMZ201-203-204-207-209-217>220-222-225-230>234-239>241.

High Wind Warning until 8 PM MDT Monday for the following zones...
NMZ202-205-206-208-210>216-221-223-224-226>229.

Red Flag Warning until 9 PM MDT Monday for the following zones...
NMZ103-107.

Fire Weather Watch from Tuesday morning through Tuesday evening for
the following zones... NMZ103-104-107-108.

High Wind Warning from 9 AM to 8 PM MDT Monday for the following
zones... NMZ231-232-234.

&&

In the hours before

Local storm report, May 8, 3:30 PM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT SUN MAY 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     NON-TSTM WND DMG 2 S YAH-TA-HEY          35.60N 108.78W
05/08/2022                   MCKINLEY           NM   EMERGENCY MNGR

            MODULAR BUILDING SUFFERED DAMAGE DUE TO
            STRONG WINDS JUST WEST OF CHEE DODGE
            ELEMENTARY NORTH OF GALLUP. LOCATION
            ESTIMATED NEAR ARK HILL ROAD AND FRANCISCO
            POND ROAD.

&&

DPORTER
Local storm report, May 8, 5:12 PM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT SUN MAY 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     NON-TSTM WND GST 1 E CLAYTON             36.45N 103.15W
05/08/2022  M59 MPH          UNION              NM   ASOS

            ASOS STATION KCAO CLAYTON MUNI AIRPARK.

0500 AM     NON-TSTM WND GST 7 ESE COWLES            35.77N 105.55W
05/08/2022  M58 MPH          SAN MIGUEL         NM   MESONET

            MESONET STATION TT033 IRAWS 4.

&&
Local storm report, May 8, 6:24 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
624 PM MDT SUN MAY 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     WILDFIRE         2 W CLINES CORNERS      35.01N 105.70W
05/08/2022                   TORRANCE           NM   EMERGENCY MNGR

            AN RV ON FIRE ALONG INTERSTATE 40 NEAR MILE
            MARKER 216 STARTED A NEARBY GRASS FIRE.

&&

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 6:11 PM MDTDust Storm AdvisoryABQMcKinley, Rio Arriba, Sandoval, San Juan2 hr
May 9, 2:03 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more43 hr
May 9, 2:24 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more15 hr
May 9, 2:46 PM MDTDust Storm AdvisoryABQMcKinley, Rio Arriba, San Juan119 min
May 9, 4:45 PM MDTDust Storm AdvisoryABQMcKinley, Rio Arriba, San Juan2 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.